Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
AMS Home | AMS Bookstore | Customer Services
Mobile Device Pairing

How to Order

For AMS eBook frontlist subscriptions or backfile collection purchases:

   1a. To purchase any ebook backfile or to subscibe to the current year of Contemporary Mathematics, please download this required license agreement,

   1b. To subscribe to the current year of Memoirs of the AMS, please download this required license agreement.

   2. Complete and sign the license agreement.

   3. Email, fax, or send via postal mail to:

Customer Services
American Mathematical Society
201 Charles Street Providence, RI 02904-2294  USA
Phone: 1-800-321-4AMS (4267)
Fax: 1-401-455-4046
Email: cust-serv@ams.org

Visit the AMS Bookstore for individual volume purchases.
 

Powered by MathJax

Mixed-norm inequalities and operator space embedding theory


About this Title

Marius Junge, Department of Mathematics, University of Illinois at Urbana-Champaign, 273 Altgeld Hall, 1409 W. Green Street. Urbana, Illinois 61801 and Javier Parcet, Instituto de Ciencias Matemáticas CSIC-UAM-UC3M-UCM, Consejo Superior de Investigaciones Científicas, C/ Serrano 121. 28006, Madrid, Spain

Publication: Memoirs of the American Mathematical Society
Publication Year 2010: Volume 203, Number 953
ISBNs: 978-0-8218-4655-1 (print); 978-1-4704-0567-0 (online)
DOI: http://dx.doi.org/10.1090/S0065-9266-09-00570-5
Published electronically: August 26, 2009
MathSciNet review: 2589944
Keywords: Noncommutative , free random variables, complete embedding
MSC (2000): Primary 46L52; Secondary 46B09, 46L07, 46L09, 46L51

View full volume PDF

View other years and numbers:

Table of Contents


Chapters

  • Introduction
  • Chapter 1. Noncommutative integration
  • Chapter 2. Amalgamated spaces
  • Chapter 3. An interpolation theorem
  • Chapter 4. Conditional spaces
  • Chapter 5. Intersections of spaces
  • Chapter 6. Factorization of
  • Chapter 7. Mixed-norm inequalities
  • Chapter 8. Operator space embeddings

Abstract


Let be a family of independent copies of a given random variable in a probability space . Then, the following equivalence of norms holds whenever

We prove a noncommutative analogue of this inequality for sums of free random variables over a given von Neumann subalgebra. This formulation leads to new classes of noncommutative function spaces which appear in quantum probability as square functions, conditioned square functions and maximal functions. Our main tools are Rosenthal type inequalities for free random variables, noncommutative martingale theory and factorization of operator-valued analytic functions. This allows us to generalize as a result for noncommutative in the category of operator spaces. Moreover, the use of free random variables produces the right formulation of , which has not a commutative counterpart. In the last part of the paper, we use our mixed-norm inequalities to construct a completely isomorphic embedding of —equipped with its natural operator space structure—into some sufficiently large space for . The construction of such embedding has been open for quite some time. We also show that hyperfiniteness and the QWEP are preserved in our construction.

References [Enhancements On Off] (What's this?)